Alert archive / Arkansas / Flash Flood Warnings in 1994

Flash Flood Warning 30, NWS Tulsa, OK

November 4, 1994Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Nov 4, 1994, 2:17 PM CST for Sebastian County, Arkansas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 1994, 2:17 PM CST (20:17 UTC)
Expired
Nov 4, 1994, 6:15 PM CST
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Sebastian County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 8.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 042018
FFWTUL
ARC131-050015-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
217 PM CST FRI NOV 4 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  615 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST CENTRAL ARKANSAS
 
   ...SEBASTIAN COUNTY
 
RADAR AND SPOTTER REPORTS INDICATE THAT AROUND 1 INCH OF RAIN HAS FALLEN
ACROSS PARTS OF SEBATIAN COUNTY LATE THIS MORNING AND EARLY THIS
AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING
OVER THIS AREA DURING THE REMAINDER OF THE AFTERNOON AND INTO THIS
EVENING AND MAY RESULT IN ANOTHER 1 TO 2 INCHES OF RAIN. THIS RAIN IS
FALLING IN AN AREA THAT RECEIVED UP TO 5 INCHES OVERNIGHT. THEREFORE
FLASH FLOODING MAY OCCUR IN PARTS OF SEBASTIAN COUNTY INCLUDING THE FORT
SMITH AREA.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 10:25 AM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Nov 4, 10:25 AM CST, 3 hours 52 minutes before
FPUS3 KTUL 041624
AFDTUL

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CST FRI NOV 4 1994

NUMEROUS BOUNDARIES ACROSS THE AREA THIS MORNING BUT APPEARS MAIN SURGE
OF COLDER AIR WITH INCREASING NORTH WINDS IS ABOUT HALFWAY THROUGH
OSAGE COUNTY INTO PAWNEE COUNTY ATTM. STRONG PRESSURE RISES NOTED
BEHIND THIS SURGE ON THE 15Z SFC MAP BUT A QUICK CHECK OF 16Z SFC OBS
AT PNC/ICT/EMP INDICATE PRESSURES NOW STEADY OR EVEN SLOWLY FALLING SO
EXPECT THIS BOUNDARY TO SLOW DRAMATICALLY OR STALL IN NE OK THIS
AFTERNOON.

MAIN PRECIP AREA SPREADING NORTH ATTM WITH UNBELIEVABLY WARM AND
UNSTABLE CONDITIONS FOR NOVEMBER SOUTH OF THE PRECIP AREA IN SE OK.
HIGH MOISTURE CONVERGENCE ACROSS SE OK AS WELL AND EXPECT MOST NUMEROUS
SEVERE TSTMS TO BE IN SE OK WITH ONLY ISOLATED SEVERE POSSIBLE IN NE
OK WITH LARGE HAIL THE MAIN THREAT IN NE OK ESPCIALLY LATER THIS
AFTERNOON AND TONIGHT AS LOW LEVEL WINDS BACK AHEAD OF THE STRONG UPPER
SYSTEM APPRAOCHING THE AREA ENHANCING ISENTROPIC LIFTING OVER THE
SHALLOW FRONTAL INVERSION. STILL LOOKS LIKE GOOD POTENTIAL FOR ROTATING
STORMS IN SE OK PER NEW TORNADO WATCH FROM SELS.

WILL MAKE SOME CHANGES TO THE FIRST PERIOD OF THE FCST BASED ON CURRENT
TRENDS...MAINLY TO UP POPS IN SOME AREAS AND ADJUST TEMPS DOWN IN NE OK
AND UP IN SE OK. FFA AREA LOOKS GOOD ATTM AND WILL LEAVE AS IS.

.TUL...FLASH FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR ZONES 56>58 AND
       60>77.

PLATE

In the hours before

Special weather statement, Nov 4, 2:03 PM CST, 14 minutes before
ARZ011-042100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 PM CST FRI NOV 4 1994

...STRONG THUNDERSTORM IN NORTHWEST ARKANSAS...

AT 201 PM CST RADAR INDICATED A STRONG THUNDERSTORM IN MADISON
COUNTY...NEAR AND JUST NORTH OF ST. PAUL.  THE THUNDERSTORM WAS MOVING
NORTHEAST AT 30 MPH AND WILL LIKELY PRODUCE WINDS NEAR 50 MPH AND SMALL
HAIL.

PERSONS IN SOUTHERN MADISON COUNTY SHOULD BE ALERT FOR CHANGING WEATHER
CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Nov 4, 2:04 PM CST, 13 minutes before
ARZ011-042100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 PM CST FRI NOV 4 1994

...STRONG THUNDERSTORM IN NORTHWEST ARKANSAS...

AT 201 PM CST RADAR INDICATED A STRONG THUNDERSTORM IN MADISON
COUNTY...NEAR AND JUST NORTH OF ST. PAUL.  THE THUNDERSTORM WAS MOVING
NORTHEAST AT 30 MPH AND WILL LIKELY PRODUCE WINDS NEAR 50 MPH AND SMALL
HAIL.

PERSONS IN SOUTHERN MADISON COUNTY SHOULD BE ALERT FOR CHANGING WEATHER
CONDITIO`NS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 7:19 PM CSTSevere Thunderstorm WarningTSASebastian41 min
Nov 3, 8:23 PM CSTSevere Thunderstorm WarningTSASebastian52 min
Nov 4, 11:42 AM CSTFlash Flood WarningTSACrawford7 hr

Nearby

Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.